MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; ATRIAL RETRACTOR SHORT RIGHT

INTUITIVE SURGICAL, INC ENDOWRIST; ATRIAL RETRACTOR SHORT RIGHT
Model Number 470246-09
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a da vinci-assisted surgical procedure, the atrial retractor short right (arsr) instrument cable was ¿dropped out.¿ the fragment was retrieved in different procedure.An x-ray test was performed.The procedure was completed as planned.There was no patient injury.Intuitive surgical (isi) followed up with the initial reporter and obtained additional information.The cable was loose.The customer stated that instrument did not move correctly at the beginning of the procedure.The customer felt resistance when removing the instrument through the cannula.The incision was closed before the fragment was identified; therefore, the surgeon had to reopen the incision to remove the fragment.The customer confirmed that all fragments were removed upon visual and x-ray inspection.The customer stated that there was no patient injury.The fragment will not be returned.
 
Additional Manufacturer Narrative
Intuitive surgical (isi) has received the atrial retractor short right (arsr) instrument; however, failure analysis has not completed their investigation.Therefore, the root cause of the customer reported failure mode could not be determined.
 
Additional Manufacturer Narrative
The atrial retractor short right instrument has been evaluated by the failure analysis (fa) team.The instrument was found to have a broken pitch cable at the proximal clevis hole.The broken cable segment that contains the crimp one was missing from in the clevis.The cable was fully broken.There was no evidence of discoloration or corrosion/contamination on the cables to indicate a reprocessing induced issue.The components surrounding the broken cable did not exhibit abnormal sharp edges or damage that would have contributed to the cable breaking.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
The atrial retractor short right instrument was transferred to the failure analysis engineering team for further investigation.Initial findings were confirmed.The pitch cable was found to be broken and a part of the cable, approximately 0.215 inches in length, along with one crimp was found to be missing.The broken end had retracted into the main tube.

Brand Name
ENDOWRIST
Common Device Name
ATRIAL RETRACTOR SHORT RIGHT
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20139259
Report Number2955842-2024-18766
Device Sequence Number7482348
Product Code NAY
UDI-Device Identifier00886874112397
UDI-Public(01)00886874112397(11)230615(10)K10230615
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470246-09
Device Catalogue Number470246
Device Lot NumberK10230615 0051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer09/04/2024
10/17/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date09/20/2024
11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose